Hi, I am new to this forum. I had surgery on May 7th for Pituitary macroadenoma 1.1cm. After surgery everything was normal for 1 week and I left for home. Dr. Recommended me neilmed sinus rinse for cleaning my nose. After 2 days I realised that I am having headache in right side of my head and discussed this with doctor. My surgen asked me to stop using it and so I did not use. Now on last Sunday May 20th, I had severe headache in my only right side of head which was not tolarable. I called doctor office and they admitted me on Monday. They run for CT scan, blood test and later MRI. They gave me very high dose of morphin to fix my headache. My surgen as well as ENT doctor told me that we could not identify any reason why you are having headache only in half of the head. it was normal if I have full headache. Now I am repeadly having headache in only right side of head and it goes away by taking using BUTALBITAL-ACETAMINOPHEN-CAFFEINE (FIORICET). Anyone has experienced this? I do not have history of migrane (migraine) etc.
It could be that the surgery triggered headaches. It can also happen - it happened to me post surgery - that the surgery triggered trigeminal neuralgia of fifth nerve neuralgia. It appears to have the same symptoms of a migraine with pain on one side, even vomiting from the pain - but the cause is the nerve.
So my best guess is the latter - and so you need to get treatment for that. I take topamax but something in that class like neurontin or keppra may work it just depends on how you tolerate the side effects - as in they ALL have side effects you just have to see what works best with the most tolerable side effects for you.
Also, make sure you don't have a CSF leak since the caffeine is working.
I had to get mine treated - it was nasty and I could not function. I take topamax for migraines anyway and increased the dose - we also tried to numb the nerve (potential for botox) but it effected my eye and all sorts of stuff - so you have to experiment with what will work in your case - so you have to get diagnosed then figure out what will work for you. My ENT and neurologist worked together to find a solution.
Nerve pain does not just go away though - and neither do migraines.
to update, starting last staurday my headache increased in right side and even FIORICET stopped working. I had to take 4 doses to reduce (not remove) the pain. Also now I had heavyness in my right eye and pain in right side ear as well. So i called my ENT doctor office about it and they were kind enough to call me at 11AM on Monday. My ENT doc inserted the camera in my nose and said that he can see some yellow mucus on the join of ear and nose which looks like infection. He now gave me 10 days of antibiotics, METHYLPREDNISOLONE and changed my pain medicine with HYDROCODONE-ACETAMINOPHEN (NORCO) 10-325 MG. I am feeling a little better now. Less pain in right side only. waiting for more days.
Sad to say - infection may or may not resolve... so if you are not feeling better in a few days get back to your surgeon.
I had to go back to mine and get my infection cut out - I took tons of antibiotics but nothing touched it. I would still think perhaps the fifth nerve may be involved since your eye is involved - the infection has to be close there.
The pred is a stronger corticosteroid - make sure you wean off it carefully and back on to the HC - just that can cause severe body pain from the anti-inflammatory effects leaving and your body protesting - and you have to wean or your adrenals and pituitary, already a mess from the surgery, may toss you in crisis zone.
Hi All, it is very unusual that person come back to the forum after he is done with his/her surgery and back to normal. I am doing that as I would like to share my experience with all of you.
As in my previous post you can read that I went through pituitary macroadenoma surgary and it is over 3 and half months for the surgary. I am back to my normal life. Last week I had 3 months MRI in UT southwest and consulted with my surgen. He showed me my pre and post surgery MRI images side by side. My tumor is completly removed and pituitary gland is back to the normal place which was shifted towards right. I had some complications as written in my previous post and I am totally back to normal life.
Rumpled: My ENT surgen found infection on right side of seila and he prescribed me 10 days of antibiotics and my headach was gone after 7 days.
My endo run the blood work last week, now my testostrone level is also coming up. My latest was 374, pre surgary was 199. I am off to hydrocotozone too. My surgon/ENT and Endo confirmed that I have successfull surgery and now I can do anything whatever I want. I am scheduled with Surgen and Endo after one year.
My main moto to explain above is that please be patient, you will be all right if you are in good hands. I was little scared after going through this forum. So please don't worry and follow the doctor's instructions. Good luck and god bless everyone who is suffering with this problem.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.